Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wally

Anyone interested in Retin A Micro Daily Updates???

Recommended Posts

I am going to the derm in a couple of days and hopefully will get Retin A Micro. I need it for blackheads, large pores, and red marks. If I get it would anyone care, good or bad, if I kept a post and updated it every couple of days??? Thanks!!! :D

Share this post


Link to post
Share on other sites

:D I think it would be helpful. I actually started the Retin-A Micro, 1% (strongest), two weeks ago now. I will tell you how it has been for me.

At first, there was not much change. Then my skin (fair, oily, and sensitive) started getting red in spots. Last week more blackheads came out and more cystic acne Went to every other night in use. I still am wondering if it is helping in the longrun.

I was prescribed an antibiotic (erythromiacin) by my g.p. two weeks ago, but it gave me such awful stomach aches and also when I tried it last year (minocyclin), it did not do a thing for my skin. Am not crazy about using antibiotics (oral) anyway for longterm.

So today I am going to Bastry College to see about help for my acne. At 23 it is getting worse and worse, and I am tired of conventional doctors and even derms (3 over 10 years). Will let you know what happens.

Thanks for the board on Retin-A Micro. Karen

Share this post


Link to post
Share on other sites

Thanks. I hope I dont have an initial breakout. I have been off Accutane for a while, so stuff might have built up, resulting in an intial breakout. How bad is it???

Share this post


Link to post
Share on other sites

Thanks. I hope I dont have an initial breakout. I have been off Accutane for a while, so stuff might have built up, resulting in an intial breakout. How bad is it???

Share this post


Link to post
Share on other sites

Thanks. I hope I dont have an initial breakout. I have been off Accutane for a while, so stuff might have built up, resulting in an intial breakout. How bad is it???

Share this post


Link to post
Share on other sites

Thanks. I hope I dont have an initial breakout. I have been off Accutane for a while, so stuff might have built up, resulting in an intial breakout. How bad is it???

Share this post


Link to post
Share on other sites

Hi,

Im on retin-a micro. It has helped clear my skin A LOT. I have been on it for about 5 weeks now. However, during my third week, I did break out a bit, but it was controlled with the retin a. Ever since, maybe the odd 1 or 2 pimples but thats it! It really made my skin smooth and took away a lot of red marks.

Good Luck

Share this post


Link to post
Share on other sites

:D I have been on the stuff, as I said previously, for 2 weeks. I am thinking it is making it worse, not better. Very red and more pimples. I don't mind looking worse for awhile but am very afraid of the scarring. Maybe the 1% is too strong for me.

I did go to Naturopath yesterday. She said I could continue the Retin A BUT it was caused interally, not externally and topical was really not the answer. I am now taking Cod LIver Oil (Vitamin A in its best form) internally as well as a Liver Support Pill, a Zinc with copper (A blend of several zincs), and a teeny little pill that is homeopathic. Plus I have to up my water dosage and get my elimination better! Spent 2hours with me in the office, a time I never got with my regular g.p.'s and derms.

More later. I have quit the Retin A for now, as the pimples are way too bad and all.

Newcastlgirl

Share this post


Link to post
Share on other sites
BUT it was caused interally, not externally and topical was really not the answer.

Well, I guess the pot of black coffee, frozen pizza and Baker's Square pumpkin pie that I had today didn't do much for me internally! :D

Karen, it sounds like you are having the same problems with Retin-A Micro that I had. If you haven't tried Differin, it might be your answer. I find that it provides all the benefits of Retin-A without the irritation.

Share this post


Link to post
Share on other sites

i suggest you don't quit the Retin A, the first three weeks/month was bad for me..... but after that, i'd say that my acne was cut down 80%. Which is pretty good.

STICK WITH IT!

Share this post


Link to post
Share on other sites

Are you talking about Retin A or Retin A Micro??? Also, is the intiial breakout really bad on Retin A Micro???

Share this post


Link to post
Share on other sites

:D It is Retin-A Micro, 1 %, gel. I am wondering if I should have asked the doctor for the lotion, as I have been told the alcohol is stronger in the gel.

I used to take Retin A (the original) but that was years ago. I also tried the Differin, Neal, just last year. It seemed to not work, but maybe I need to try it again!

I don't know what to do - I am afraid if I continue the Retin-A Micro, it will cause further scarring - what do you think?

thanks, Karen

Share this post


Link to post
Share on other sites

sorry i didn't provide enough info for you at first.

O.K, what i'm using is actually called Stivea A, it's a Retin A knockoff. Works just the same supposedly. I use the 0.05% strength, although i managed to con my pharmacy into also giving me a tube of the 0.10% strength, i'm too scared to use it.

I've been using the 0.05% strength for about 8 or 9 weeks.... for me, the 2,3 and 4th week were BAD, more than i would usually get. I was orginally classified as modereate acne, with oily skin...(15-17zits) nowadays my derm says i'm v.mild (1......maybe 2zits) which is good, but i'd still love to have even a few weeks 100% clear.

I'd say stick with it, it's hard i know, trust me. but for me the results were worth it. i also take vitamins (C, E, Zinc, multivitamins) and novo-minocyclin (anti-biotics)

hit me back if you need any more info, it'd be my pleasure to help you out.

Share this post


Link to post
Share on other sites

:?: Thanks for your previous info on the Retin-A you are taking. Now I need to know what type of skin you have? Mine is very fair, but oily, and sensitive.

I did call the Retin-A hotline on the package instructions again - talked to the pharmacist who answered the phone. She suggested trying the milder percentage and to discontinue the 1% that I have. Did you know you can get your money back from the manufacturer if you call in and document the results? I also have to call my g.p. to see about getting a sample of the milder %.

I will write more on naturopathic visit under the post on this board about going there as it happens. Today I have to quit coffee (sigh, I love my one big cup), have toothpaste to use without peppermint (that interferes with the homeopathic medicine that I take one time today) - just quit using those two things for the next few weeks during this time. It will be difficult without the caffeine, but I have to give it a try.

If any of you could let m know what strength you use as well as your skin type, that would be so helpful.

Thanks, Karen

Share this post


Link to post
Share on other sites

Just got back from the derm. I got the Retin A Micro. I am going to put it on every other night. The night I don't put it on I'm going to put the AHA 10% cream on. I'll start a seperate post for this tonight or tomorow.

Share this post


Link to post
Share on other sites

You have to be careful using AHA products during treatment with Retin-A. I don't understand why you wouldn't use the Retin-A every night. If you experience irritation you can then backoff. The AHA could screw things up and you might never know if the Retin-A worked. Try the Retin-A on its own. From my experience, I think you will find that the Retin-A will be hard on your face to the point where you can't use any other products besides a gentle soap.

Share this post


Link to post
Share on other sites

I am following something another person did to help with their pore size, that and my blackheads are my main concern. A person a long time ago posted on healthboards that she and her son had very large pores. Their derm put them on Retin A Micro every other night, the other remaining nights they put on the Alpha Hydrox 10% AHA cream. In three and a half months their pores were close to normal size. This is why I am doing it, however I am wondering if I should do this to only one side of my face, or do it all over???

Share this post


Link to post
Share on other sites

the breakout period gets pretty bad around the 3-6 week range but after that it gets a WHOLE lot better. Just dont let the inital breakout scare you away. What number so i call to document the results with my retin a miro? i would like my money back...this stuff is expensive.

Share this post


Link to post
Share on other sites

I also have large pores and I'm hoping Retin A micro 0.1% will reduce their size...I've only been on it for a couple weeks. Right now my skin is pink, dry, and flaky and I use it every night. I have fair/oily skin with mild acne. I have a new "underground" breakout coming in...its going to be bad once it breaks the surface : (.

Wally, have you had any improvement on your pore size using the RetinA/AHA cream regimen? I'm willing to try that too, if it works!!

thanks,

K

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×